MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: the reporting facility phone number is (b)(6).H3, h6: siemens healthineers has initiated an investigation of the reported event.The investigation is ongoing.A supplemental report will be submitted if additional information is obtained upon the completion of the investigation.H6: code 4756 was utilized for component code because not enough information was provided to siemens to determine what component, if any, was involved in the reported complaint event.
 
Event or Problem Description
Siemens healthineers was informed that ta patient sustained a burn on their hand during a lumbar spine examination.Furthermore, several patients complained about a heating sensation during examination.Per the complaint report siemens is unaware of a serious injury associated with this issue.Although requested, no additional information has been received by siemens regarding the severity of the patient's injury or the other patients who complained of a heating sensation.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.In the original complaint description, it was stated that a patient had sustained a burn on his hand during a lumbar examination and pictures of the burn were attached.However, during investigation it was determined that this information belonged to an older complaint from the same customer and the same system from 2021.It was confirmed by the customer that the current complaint was not about a burn on the hand, but about multiple patients sweating.None of these patients sustained a burn and the pictures of the older complaint from 2021 had been sent by mistake.The data available does not contain sufficient information to start an investigation.We were made aware on january 5, 2024, by e-mail from the local service engineer that the customer was not able to provide the exact date or time of the occurrences and identify the patients who had complained about the heat / sweating.Therefore, no necessary data could be provided, and no investigation was possible.The qa testing for all coils used passed.It was also stated that the customer had problems with the air conditioning in the examination room and that the week of the occurrences was one of the hottest weeks at the site in that year.After the responsible technicians had fixed the customer's air conditioning, there were no further occurrences.Thus, we conclude that the issue might have been caused by the combination of a defective air-conditioning and high room temperatures due to the local weather.No further actions are to be taken as there is no negative awareness regarding the quality and performance of the mr system.
 
Additional Manufacturer Narrative
G2: report source foreign was added.H11: corrected data: d4: complete udi number added.H11: corrected data: d4: complete udi number added.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkestrasse 127
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
or rittigfeld 1
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
8483234198
MDR Report Key18193645
Report Number3002808157-2023-00015
Device Sequence Number7715305
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public(01)04056869006697(21)41239
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by ManufacturerNot provided
07/17/2024
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date04/26/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown